Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 9, 2022, 11:52 AM MDT for Banner County, Cheyenne County, Kimball County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 11:52 AM MDT (17:52 UTC)
- Expired
- Apr 9, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3501 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS85 KCYS 091752 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1152 AM MDT Sat Apr 9 2022 ...RED FLAG WARNING THIS AFTERNOON FOR SOUTHERN NEBRASKA PANHANDLE... NEZ437-100000- /O.NEW.KCYS.FW.W.0004.220409T1752Z-220410T0000Z/ Lodgepole Creek/Southern Nebraska Panhandle- 1152 AM MDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 6 PM MDT this evening. * AFFECTED AREA...Fire weather zone 437. * WIND...Wind gusts from the west to northwest at 15-25mph gusts to 30mph * HUMIDITY...Relative humidity between 10-15% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ BW
1 follow-up statement
246 WWUS85 KCYS 100006 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 606 PM MDT Sat Apr 9 2022 NEZ437-101000- /O.EXP.KCYS.FW.W.0004.000000T0000Z-220410T0000Z/ /O.NEW.KCYS.FW.A.0003.220410T1800Z-220411T0000Z/ Lodgepole Creek/Southern Nebraska Panhandle- 606 PM MDT Sat Apr 9 2022 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS FOR FIRE WEATHER ZONE 437... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 437... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from noon through 6 PM MDT Sunday. * AFFECTED AREA...Fire weather zone 437. * WIND...Wind gusts from the west to northwest at 15-25 mph gusts to 30 mph * HUMIDITY...Relative humidity between 10-15% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 9, 5:35 AM MDT, 6 hours 17 minutes earlier.
Area forecast discussion, Apr 9, 5:35 AM MDT, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 535 AM MDT Sat Apr 9 2022 .SHORT TERM...(Today and tonight) Issued at 500 AM MDT Sat Apr 9 2022 The primary forecast challenges in the short-term period center on fire weather concerns early this afternoon, shower and possible thunder threat later this afternoon into this evening, and the chance for wintry weather in the mountains of southeast Wyoming for Sunday. First up will be the fire weather concerns today. Forecast guidance continues to support westerly flow with a notable downslope component early this afternoon. This dry, downslope environment will assist to lower humidity values, with most forecast guidance members supporting minimum humidity in the 15 to 20 percent range before around 3pm this afternoon over portions of Laramie County Wyoming as well as the I-80 corridor in southwest Nebraska. While fuels are not yet critical, the combination of gusty winds and minimum RH near critical values will promote fire spread and growth should any starts occur. The fire weather threat should be tempered somewhat by cloud cover throughout much of the day as mountain waves currently observed in overnight infrared imagery persist through the day. Height falls and the approach of a surface front from the north will assist in the development of convective cloud cover by mid afternoon. As this surface front drifts southward through the day, increased surface moisture behind the boundary as well as a boost in mid- level lapse rates in the late afternoon will provide a brief window for some weak thunderstorms. Short-term convective guidance has consistently targeted the corridor from Rawlins through central and northern Albany county and into Platte/Goshen counties in Wyoming for this activity. Have expanded the coverage of thunder in forecast grids to allow for this activity from 21z through around 3z this evening. Overnight into Sunday, the primary shortwave trough and vorticity maximum responsible for generating the wind, height falls, and weak thunder threat will pivot through southeast Wyoming and western Nebraska. Expect lingering light to moderate stratiform precipitation generally from Wheatland/Scottsbluff northward throughout the day on Sunday. With colder temperatures in place behind the front, accumulating snow is in the cards, especially in the northern Laramie range where 2-5 inches of snow remains the model average from Saturday night through Sunday. In the lower elevations from I-25 eastward, snow accumulations are less certain. If the heaviest snow rates can occur during the low-sun- angle timeframe in the morning hours, 1 to 3 inches of snow would be likely (60% or higher) for areas such as Douglass, Lusk, and the Pine Ridge in far northwest Nebraska. However, short-term ensemble guidance still has quite a wide spread in solutions even just 24-36 hours from this event. Several members accumulate less than 0.5 inches of snow in each of the aforementioned locations. Regardless, temperatures will cool by 20 to 25 degrees on Sunday compared to the mild, spring weather in the forecast for today. .LONG TERM...(Sunday through Friday) Issued at 329 AM MDT Sat Apr 9 2022 The GFS/ECMWF remain in excellent agreement early in the period w/ significant mid & upper-level jet energy punching into the Pacific Northwest Sunday night into early Monday. Medium-range models have come into better agreement w/ the initial evolution of this system through late Monday night, showing a rapidly deepening H5 low over the Intermountain West w/ strong upper-level difluence expected to spread across the central and northern Rockies as well as adjacent high plains. Models quickly diverge on Tuesday with the GFS and EC still suggesting very different outcomes for southeast Wyoming and the western Nebraska Panhandle. The overall trend over the past 24 hours has been a shift toward the bulk of the jet energy primarily being focused further north. While the models do agree that strong surface cyclogenesis will take place across eastern Colorado early Tuesday, the best dynamics for a significant snowfall event likely will be found further to the north across the Dakotas. Still would expect to see some minor snowfall accumulations in our CWA, but do not anticipate anything major at this time unless the storm tracks significantly further south and east. GEFS and EPS plumes are both showing considerably lower values w/ the European ensembles hardly having any members above 0.5 inch of QPF as opposed to at least 50 percent of members showing 1.5+ inches at this time yesterday. WPC cluster analysis strongly favors a more northern storm track which gives credit to the decreased model QPF for our area. Nonetheless, would anticipate a cool & unsettled pattern to persist through mid to late next week w/ general mid & upper-level troughing likely to remain intact across the central CONUS. Breezy conditions can also be expected beneath strong cyclonic/northwesterly flow aloft. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 527 AM MDT Sat Apr 9 2022 Wind shear is present at most terminals east of I-25 this morning as fast upper-level flow remains in place above generally light surface winds. Expect gusty winds to mix to the surface by mid to late morning with westerly wind directions favored at all sites. Afternoon showers and possibly some thunder will be possible at RWL and BFF. Showers may affect CYS and the remainder of the western Nebraska terminals however precipitation will generally remain light and not affect vis levels below 5 mi later today. && .FIRE WEATHER... Issued at 329 AM MDT Sat Apr 9 2022 Elevated fire weather risk exists today over portions of far southeast Wyoming toward the Colorado border. Afternoon RH values will briefly dip below 20 percent with winds gusting in the 20 to 30 mph range. While this will not exceed Red Flag criteria, care should be taken to prevent any fire starts. Expect RH values to rise as cloud cover and showery weather move through this evening. Fire weather concerns will be low from Sunday onward as cooler and wetter weather moves in through midweek. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAC LONG TERM...CLH AVIATION...TCYS FIRE WEATHER...MAC
Hazardous weather outlook, Apr 9, 3:36 AM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 336 AM MDT Sat Apr 9 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>119-100945- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 336 AM MDT Sat Apr 9 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. Elevated fire weather conditions will exist across portions of far southeast Wyoming as well as southwest Nebraska due to lower humidity and gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. Precipitation will return to the region from Sunday through Wednesday however widespread impactful winter weather appears unlikely outside of mountainous terrain. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:50 PM MDT | Winter Weather Advisory | CYS | Sioux | 20 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.